Alert archive / Alabama / Special Weather Statements in 2021

Special Weather Statement, NWS Mobile, AL

July 14, 2021Baldwin County, Alabama

NWS Mobile, AL issued this special weather statement at Jul 14, 2021, 1:55 PM CDT for Baldwin County, Alabama. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 14, 2021, 1:55 PM CDT (18:55 UTC)
Expired
Jul 14, 2021, 2:45 PM CDT
In force
50 min
Issued by
NWS Mobile, AL

County Baldwin County, AL

The radar

The Mobile radar (KMOB), 70 km from the middle of the area, began a volume at 18:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 6.9 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2021-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 921 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2021-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
921 J/kg
Mixed-layer CIN
-73 J/kg
Mixed-layer LCL
990 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
-24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

198 
WWUS84 KMOB 141855
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
155 PM CDT Wed Jul 14 2021
 
ALZ264-266-FLZ201-202-141945-
Baldwin Coastal AL-Baldwin Central AL-Escambia Inland FL-
Escambia Coastal FL-
155 PM CDT Wed Jul 14 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN BALDWIN AND CENTRAL ESCAMBIA COUNTIES UNTIL 245 PM
CDT...

At 154 PM CDT, the strong thunderstorm was located 4 miles east of
Summerdale, or 6 miles northeast of Foley, moving west at 10 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Foley, Robertsdale, Lillian, Magnolia Springs, Summerdale, Silverhill
and Elberta.

LAT...LON 3039 8781 3045 8781 3061 8780 3066 8737
      3046 8736 3046 8739 3045 8740 3047 8742
      3045 8742 3044 8739 3042 8740 3035 8782
TIME...MOT...LOC 1854Z 094DEG 7KT 3048 8763 

$$

Black

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jul 14, 1:24 PM CDT, 31 minutes earlier.

Area forecast discussion, Jul 14, 1:24 PM CDT, 31 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
124 PM CDT Wed Jul 14 2021

.NEAR TERM /Now Through Thursday/...A few isolated to scattered showers
and storms have started developing along and south of the I-10
corridor this afternoon. This convection is expected to move
inland later this afternoon as the sea-breeze and outflow
boundaries progress. Showers and storms will begin diminishing
later in the evening with the loss of daytime heating.

Tomorrow looks to be a rinse and repeat of today as an upper
level ridge remains situated over the southeastern CONUS. However,
this ridge begins creeping slightly east as an upper level trough
starts to dig across the north central CONUS on Thursday. At the
surface, an east to west oriented ridge continues to extend over
the forecast area. Deep southerly flow in the upper and lower
levels of the atmosphere will maintain abundant moisture, with
PWAT's ranging from 1.7 to 2.0 inches area wide. Instability also
remains sufficient with MLCAPE values between 1500 to 2500 J/KG.
Therefore, a few strong storms could be possible with the main
concerns being gusty winds, frequent lightning, and heavy
rainfall. Localized flooding could be a concern in some of the
slower moving showers and storms given the already high amounts
of rain we have received lately. Areas of patchy fog could also
develop overnight due to the light winds and clear skies, but the
fog should not linger long after sunrise. Any areas that see rain
are more likely to observe fog overnight.

High temperatures will generally be in the upper 80s to lower
90s with a few localized areas reaching into the mid 90s.
Overnight lows will only fall into the lower 70s inland with mid
to upper 80s at the beaches. /14

&&

.AVIATION...
18Z issuance...Mostly VFR conditions will persist across the area
this afternoon and evening, with the exception of MVFR levels in
some of the stronger showers and storms to develop. Light
easterly to southeasterly winds will continue with light patchy
fog possible overnight tonight and early tomorrow morning. /14

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob

In the hours before

Special weather statement, Jul 14, 1:55 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
155 PM CDT Wed Jul 14 2021

ALZ264-266-FLZ201-202-141945-
Baldwin Coastal AL-Baldwin Central AL-Escambia Inland FL-
Escambia Coastal FL-
155 PM CDT Wed Jul 14 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN BALDWIN AND CENTRAL ESCAMBIA COUNTIES UNTIL 245 PM
CDT...

At 154 PM CDT, the strong thunderstorm was located 4 miles east of
Summerdale, or 6 miles northeast of Foley, moving west at 10 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Foley, Robertsdale, Lillian, Magnolia Springs, Summerdale, Silverhill
and Elberta.

LAT...LON 3039 8781 3045 8781 3061 8780 3066 8737
      3046 8736 3046 8739 3045 8740 3047 8742
      3045 8742 3044 8739 3042 8740 3035 8782
TIME...MOT...LOC 1854Z 094DEG 7KT 3048 8763

Black

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 7:42 PM CDTSpecial Weather StatementMOBClarke48 min
Jul 13, 8:35 PM CDTSpecial Weather StatementMOBWilcox70 min
Jul 13, 8:46 PM CDTAreal Flood AdvisoryMOBClarke3 hr
Jul 13, 9:16 PM CDTAreal Flood AdvisoryMOBClarke, Wilcox3 hr
Jul 13, 10:23 PM CDTAreal Flood AdvisoryMOBMonroe, Wilcox3 hr

Nearby

Special Weather Statements in Alabama, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.